Alert archive / Wyoming / Flash Flood Warnings in 2007
Flash Flood Warning 13, NWS Billings, MT
NWS Billings, MT issued this flash flood warning at Jul 7, 2007, 9:41 PM MDT for Sheridan County, Wyoming. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2007, 9:41 PM MDT (03:41 UTC)
- Expired
- Jul 7, 2007, 11:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Billings, MT
- Area
- Whole counties
County Sheridan County, WY
The radar
The Billings radar (KBLX), 180 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 3.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3018 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBYZ 080345 FFWBYZ WYC033-080545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BILLINGS MT 941 PM MDT SAT JUL 7 2007 THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL SHERIDAN COUNTY IN NORTH CENTRAL WYOMING... THIS INCLUDES THE CITY OF SHERIDAN. * UNTIL 1145 PM MDT. * AT 940 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING CONTINUING OVER SHERIDAN. MORE LIGHT RAINFALL IS EXPECTED TO FALL THROUGH 11 PM. THE FLOODING WILL TAKE THROUGH MUCH OF THE EVENING RECEDE ON HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 4498 10742 4498 10676 4457 10668 4457 10715 $$
1 follow-up statement
000 WGUS75 KBYZ 080536 FFSBYZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 1134 PM MDT SAT JUL 7 2007 WYC033-080544- SHERIDAN WY- 1134 PM MDT SAT JUL 7 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL SHERIDAN COUNTY... THUNDERSTORMS THAT WERE PRODUCING VERY HEAVY RAINS HAVE MOVED OUT OF THE WARN AREA. THE THREAT OF FLASH FLOODING IS NO LONGER EXPECTED AND THE FLASH FLOOD WARNING HAS BEEN CANCELLED. PERSONS SHOULD STILL USE CAUTION AND AVOID AREAS STILL COVERED WITH WATER. LAT...LON 4498 10742 4498 10676 4457 10668 4457 10715 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 9:14 PM MDT, 27 minutes earlier.
Area forecast discussion, Jul 7, 9:14 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
914 PM MDT SAT JUL 7 2007
.SHORT TERM...VALID FOR SUN AND MON...
UPDATED FORECAST TO INCREASE POPS OVER CENTRAL AND EASTERN ZONES
OVERNIGHT. ADDED IN A CHANCE OF SEVERE THUNDERSTORMS THROUGH
MIDNIGHT AS CONVECTION CONTINUES TO BE STRONG TO SEVERE AT THIS
TIME. LATEST MODELS SEEM TO HAVE LATCHED ONTO THE SHORTWAVE AND
THE ASSOCIATED CONVECTIVE COMPLEX. EXPECT THIS FEATURE TO MOVE
ACROSS SOUTHEAST MONTANA OVERNIGHT AND INTO THE DAKOTAS BY
MORNING. TEMPERATURES LOOK ON TRACK. WINDS OUTSIDE OF CONVECTION
SHOULD DIMINISH OVERNIGHT. REST OF FORECAST LOOKS IN GOOD SHAPE.
CHAMBERS
.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...
MIDWEEK TRANSITION INTO A NORTHWESTERLY FLOW AND COOLER PATTERN
CONTINUES ON TRACK. MODELS ARE IN GOOD AGREEMENT THAT THE RIDGE
AXIS WILL REMAIN OVER THE IDAHO PANHANDLE INTO THURSDAY WHICH WILL
ALLOW AN EASTERLY FLOW TO PREVAIL OVER THE AREA WHICH WILL
CONTINUE TO ADVECT COOLER SURFACE AIR INTO THE AREA. HAVE KEPT ANY
WARMUP FROM STARTING UNTIL FRIDAY. KEPT MINOR MOUNTAIN POPS IN FOR
TUESDAY BUT HAVE FAVORED DRY FOR THE REST OF THE WEEK SINCE
PATTERN LOOKS LIKE CAPPING COULD PREVENT EXTENT OF CONVECTION
ESPECIALLY WITH DECENT NOCTURNAL COOLING ALLOWING FOR SLOWER
TEMPERATURE STARTS. FRIDAY THE RIDGE AXIS BEGINS TO MOVE EASTWARD
WHICH WILL ALLOW WARMING HEIGHTS BUT SURFACE THERMAL TROF SHOULD
LAG BEHIND WHICH WILL KEEP EASTERLY FLOW IN PLACE AND CAP TEMPS AT
NORMAL VALUES. PATTERN CONTINUES TO BE PROGRESSIVE FOR THE WEEKEND
WHICH MEANS THE RIDGE WILL MOVE INTO CENTRAL MONTANA BRINGING THE
THERMAL TROF WITH IT AND A RETURN TO HOT WEATHER. EXTENDED PATTERN
LOOKS PRETTY DRY. BORSUM
&&
.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH MIDNIGHT ALONG AND EAST OF A HARLOWTON TO BILLINGS TO
SHERIDAN LINE. THESE STORMS WILL SHIFT INTO FAR EASTERN MONTANA
OVERNIGHT AND INTO THE WESTERN DAKOTAS BY MORNING. OCCASIONAL IFR
VISIBILITIES IN HEAVY RAIN ALONG WITH MVFR CEILINGS CAN BE
EXPECTED NEAR ANY STORMS. SOME STORMS MAY CONTAIN LARGE HAIL AND
SURFACE WIND GUSTS OVER 60 MPH ARE POSSIBLE AS WELL. OUTSIDE OF
CONVECTION VFR CONDITIONS EXPECTED. CHAMBERS
&&
.PRELIMINARY POINT TEMP/POPS...
SUN MON TUE WED THU FRI SAT
-----------------------------------------------------------
BIL 064/087 059/088 059/081 056/081 058/083 061/087 063/093
64/T 31/B 21/B 10/U 01/U 10/U 00/U
LVM 054/089 053/089 051/081 049/080 049/084 051/087 051/093
32/T 20/B 02/T 11/U 11/U 10/U 00/U
HDN 062/089 059/091 060/085 054/084 056/087 059/090 061/097
64/T 31/B 21/B 10/U 01/U 10/U 00/U
MLS 067/085 059/087 060/082 054/082 055/084 060/087 063/094
55/T 31/B 21/B 01/U 01/U 10/U 00/U
4BQ 066/086 060/086 060/084 055/082 055/083 060/086 063/092
65/T 32/T 21/B 11/U 11/U 10/U 00/U
BHK 065/081 057/082 059/081 055/076 053/081 055/081 057/088
45/T 31/B 21/B 01/U 01/U 10/U 00/U
SHR 062/087 056/088 057/083 050/081 052/084 055/086 057/093
64/T 32/T 22/T 22/T 22/T 20/U 10/U
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jul 7, 3:18 PM MDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 318 PM MDT SAT JUL 7 2007 MTZ028>042-056>058-063>068-WYZ098-099-082130- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 318 PM MDT SAT JUL 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE ENTIRE AREA WITH THE BEST CHANCES ACROSS THE CENTRAL AND SOUTHWEST ZONES. GUSTY ERRATIC WINDS AND BRIEF HEAVY RAIN WILL BE POSSIBLE WITH ANY THUNDERSTORM. ALTHOUGH THE THUNDERSTORMS ARE EXPECTED TO BE WET...PLENTY OF LIGHTNING IS LIKELY RESULTING IN POSSIBLE FIRE STARTS ACROSS THE SOUTHWEST ZONES WHERE THE FUELS ARE DRIEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE ENTIRE AREA ON SUNDAY AFTERNOON AND EVENING WITH THE BEST CHANCES ACROSS THE EASTERN ZONES. LOCALLY HEAVY RAIN ALONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND THE POSSIBILITY OF HAIL CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HOOLEY
In the hours before
Local storm report, Jul 7, 6:56 PM MDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
656 PM MDT SAT JUL 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL HARLOWTON 46.44N 109.83W
07/07/2007 M1.25 INCH WHEATLAND MT LAW ENFORCEMENT
&&
SOLUMLocal storm report, Jul 7, 7:40 PM MDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
740 PM MDT SAT JUL 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL SHERIDAN 44.79N 106.96W
07/07/2007 M1.25 INCH SHERIDAN WY TRAINED SPOTTER
&&
SOLUMLocal storm report, Jul 7, 7:48 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
748 PM MDT SAT JUL 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL SHERIDAN 44.79N 106.96W
07/07/2007 E0.88 INCH SHERIDAN WY PUBLIC
STREET FLOODING AND TREE LIMBS DOWN
&&
SOLUMLocal storm report, Jul 7, 8:05 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
805 PM MDT SAT JUL 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 17 E MELVILLE 46.10N 109.60W
07/07/2007 M0.88 INCH GOLDEN VALLEY MT TRAINED SPOTTER
&&
SOLUMLocal storm report, Jul 7, 8:06 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
806 PM MDT SAT JUL 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL 5 S RYEGATE 46.23N 109.25W
07/07/2007 M1.00 INCH GOLDEN VALLEY MT TRAINED SPOTTER
&&
SOLUMLocal storm report, Jul 7, 9:37 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
937 PM MDT SAT JUL 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD BILLINGS 45.79N 108.54W
07/07/2007 YELLOWSTONE MT LAW ENFORCEMENT
NUMEROUS STREETS, UNDERPASSES AND PARKING LOTS FLOODED.
0815 PM FLASH FLOOD SHERIDAN 44.79N 106.96W
07/07/2007 SHERIDAN WY TRAINED SPOTTER
POWER LINES DOWN, STREET FLOODING AND 6 INCH DIAMETER
TREES DOWN IN THE ROAD.
0825 PM FLASH FLOOD LAUREL 45.67N 108.77W
07/07/2007 YELLOWSTONE MT LAW ENFORCEMENT
ROAD WASHED OUT.
&&
SOLUMThe office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:30 PM MDT | Severe Thunderstorm Warning | BYZ | Sheridan | 60 min |
| Jul 7, 7:39 PM MDT | Flash Flood Warning | BYZ | Sheridan | 2 hr |
Nearby
Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.